Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Noticed small patch of pubic hair was missing. Difference in skin colour and slightly darker. Had a jock itch. Suggest the treatment?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 5956 Questions
Question
Hi - Maybe 5-7 months ago I noticed that a small patch of pubic hair was missing - I didn't think much of it. A couple days ago I noticed that a large patch of pubic hair is now missing. The skin where the hair was seems maybe very slightly irritated, a little darker. I did notice that a hair next to this area can be pulled out, comes out very easily. There is a definite difference in skin color compared to an area where the hair growth is normal. The area is about 3/4 inch x 2 inches. I also have had a head cold these last couple days - not sure if this is related. I have had jock itch a couple years ago, inner thighs. I am otherwise in good health, I take no medications, and eat/live a healthy lifestyle. I am 39yr old man.
Posted Sat, 2 Nov 2013 in Hair Loss
 
 
Answered by Dr. Rahul Kumar 28 minutes later
Brief Answer:
Alopecia aerata

Detailed Answer:
Hello,
Thanks for the query.
Probably you are suffering from a condition called a s alopecia aerata.
It is an autoimmune condition and has no relation to cold or jock itch.
The treatment for this is intra lesional steroid injections.
However in order to confirm my diagnosis I would like to see a photograph of the lesion.
Please upload a photograph.
Waiting for your response.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Noticed small patch of pubic hair was missing. Difference in skin colour and slightly darker. Had a jock itch. Suggest the treatment? 28 minutes later
Hi - Thanks Dr Kumar- I have uploaded a picture - you can see the hair loss in the center of the pubic area. Should I expect hair loss like this in other parts of my body? I have never had this before and I am now 39 - is it normal for this to occur at my current age? Any other treatments besides steroid injections? Also - will this patch continue to grow in size? WIll the hair regrow here naturally? Thank you.
 
 
Answered by Dr. Rahul Kumar 20 minutes later
Brief Answer:
Steroid ointment

Detailed Answer:
Hello,
Thanks for the photograph.
It is Alopecia aerata only.
There are other treatment like steroid ointments but they work very slow.
You can try oint clobetasol once in night daily for a month.

Dont worry it wont spread and also the hair will grow back naturally.
Let me know if you have any other doubts.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Noticed small patch of pubic hair was missing. Difference in skin colour and slightly darker. Had a jock itch. Suggest the treatment? 20 minutes later
Thanks Dr XXXXXXX - Only question is if you think hair loss like this is now likely to occur in other parts of my body - scalp, body hair etc? Sounds like alopecia areata can even be left untreated?
 
 
Answered by Dr. Rahul Kumar 21 minutes later
Brief Answer:
Can be left as it is

Detailed Answer:
Hello,
Yes it is manageable even without treatment.
It will take time but slowly it will recover.
usually it remains confined to a single patch but can appear at other places also.
However complete recovery is sure, so please dont worry.
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor